Alert archive / Michigan / Special Marine Warnings in 2012
Special Marine Warning 13, NWS Marquette, MI
NWS Marquette, MI issued this special marine warning at Jun 14, 2012, 2:25 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2012, 2:25 PM EDT (18:25 UTC)
- Expired
- Jun 14, 2012, 4:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this special marine warning went out at Jun 14, 1:45 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 14, 1:45 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 145 PM EDT THU JUN 14 2012 .UPDATE... ISSUED AT 1057 AM EDT THU JUN 14 2012 ONGOING THUNDERSTORM CLUSTER OVER MN AND LOW-LEVEL MOISTURE TRANSPORT HAS COMPLICATED MATTER THIS MORNING OVER THE WEST HALF. H8 WAA ON THE NOSE OF A WEAKENING LLJ IS FEEDING CONVECTION ACROSS MN. THE EXPECTED DOWNWARD TREND IN THIS CONVECTION IS ALREADY APPARENT GIVEN DIURNAL DECREASE IN THE LLJ. HOWEVER...FURTHER EAST ACROSS NORTHERN WI...A SECONDARY CLUSTER OF CONVECTION IS PERSISTENT ON EDGE OF THE H8 MOISTURE TRANSPORT. ADDITIONALLY...ISOLATED SHOWERS HAVE DEVELOPED OVER THE PAST HOUR ACROSS THE WEST ON THE LEADING EDGE OF THIS MOISTURE TRANSPORT/CONVERGENCE. ALL OF THIS PRECIPITATION IS HEADING INTO VERY DRY AIR TO THE EAST...SO DO NOT EXPECT THEM TO BECOME VERY STRONG OR SPREAD TOO FAR EAST. ALSO...CLOUD DEBRIS FROM CONVECTION TO THE WEST IS SPREADING OVER THE AREA MORE THAN ANTICIPATED...SO TEMPS MAY NEED TO BROUGHT DOWN A NOTCH. HAVE ALREADY BUMPED DOWN TEMPS ACROSS THE FAR EAST...LEADING TO MIN RH VALUES MORE AROUND THE UPPER 20S THAN NEAR 25 PERCENT AS WAS INDICATED EARLIER. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 507 AM EDT THU JUN 14 2012 CURRENTLY THERE ARE SOME SHOWERS MOVING OVER THE WRN CWA DUE TO A SHORTWAVE TROUGH MOVING THROUGH. ONLY SOME OF THE SHOWERS APPEAR TO BE MAKING IT TO THE GROUND FROM ELEVATED RADAR RETURNS AS LOW LEVELS ARE PRETTY DRY. THERE IS A MUCH STRONGER SHORTWAVE OVER SRN SASKATCHEWAN...WITH A SFC TROUGH EXTENDING FROM LAKE WINNIPEG IN CANADA TO NRN NEBRASKA. LOW LEVEL FLOW IS FROM THE S BETWEEN THE TROUGH TO THE W...AND A SFC RIDGE TO OUR E. THE SASK SHORTWAVE WILL MOVE TO CENTRAL MANITOBA BY 00Z FRI...WITH A SFC LOW BENEATH IT. A SFC TROUGH/COLD FRONT WILL STRETCH THROUGH CENTRAL MN BY 00Z FRI. WITH THE SLY FLOW...A WARM FRONT WILL MOVE INTO NW WI/E MN BY 00Z FRI...AND WILL THEN MOVE OVER FAR WRN LAKE SUPERIOR AND FAR WRN UPPER MI BY 06Z FRI. BY 12Z FRI..THE WARM FRONT WILL BE OVER CENTRAL UPPER MI...WITH THE COLD FRONT JUST MOVING ONTO FAR WRN LAKE SUPERIOR. PRECIP FORECAST WILL BE VERY TRICKY TODAY. ADDING TO THE COMPLEXITY...THERE IS CURRENTLY A THUNDERSTORM COMPLEX /APPEARS TO BE TURNING INTO AN MCV/ OVER SE ND. OF THE MODELS THAT HAVE INITIALIZED WELL WITH THIS COMPLEX...THEY SHOW THE SYSTEM MOVING INTO FAR WRN LAKE SUPERIOR SHORTLY AFTER 15Z TODAY...THEN QUICKLY DIMINISHING AFTER 18Z AS THEY RUN INTO VERY DRY LOW LEVELS OVER ALL BUT EXTREME W UPPER MI. SOME STRONG WINDS WOULD DEFINITELY BE A POSSIBILITY WITH THIS FIRST ROUND OF CONVECTION...IF IT DOES INDEED HEAD THIS WAY. THE SECOND ROUND OF CONVECTION IS POSSIBLE WITH THE WARM FRONT THIS EVENING. AS THE FRONT MOVES CLOSER TO THE CWA...A 50+KT LOW LEVEL JET WILL MOVE INTO WRN UPPER MI...CREATING ELONGATED HODOGRAPH WITH VEERING WINDS WITH HEIGHT /0-6KM SHEAR UP TO 50KTS AND 0-1KM SHEAR UP TO 35KTS/. CAPE AMOUNTS WILL BE TRICKY GIVEN A TIGHT CAPE GRADIENT TO OUR SW/W /WITH 1500-2000+J/KG POSSIBLE NOT TOO FAR OUTSIDE THE CWA/...BUT MODELS GENERALLY DEPICT LESS THAN 750J/KG OVER FAR WRN LAKE SUPERIOR/FAR WRN UPPER MI...WITH A FAIR AMOUNT OF CAPPING DUE TO DRY LOW LEVELS. SO...THINK THE BULK OF SEVERE STORMS WILL REMAIN SW/W OF THE CWA...BUT WITH STORM MOTION FROM THE SW...COULD SEE SOME STORMS MOVING INTO THE CWA WHILE WEAKENING THIS EVENING. AS FAR AS SEVERE THREAT FROM THE SECOND ROUND...SEVERE HAIL AND WIND APPEAR MOST LIKELY...SINCE STORMS SHOULD BE ELEVATED AS THEY CROSS INTO THE CWA...WHICH WOULD NOT BE SUPPORTIVE OF TORNADIC STORMS. NOT OVERLY CONFIDENT IN MANY OF THE SPECIFIC DETAILS FOR CONVECTIVE CHANCES TODAY...BUT AM CONFIDENT THAT BEST PRECIP CHANCES WILL BE OVER THE FAR W...AS AIR IS DRIER AS YOU GO E. FOR FIRE WEATHER CONCERNS TODAY...AS PREVIOUSLY MENTIONED THERE WILL BE VERY DRY LOW LEVELS THAT WE WILL BE ABLE TO MIX INTO TODAY. THIS BRINGS RH VALUES DOWN TO 25-35 PERCENT TODAY...LOWEST E AWAY FROM LAKE MI. SE WINDS OF 15-20MPH WILL GUST TO 25-35MPH THIS AFTERNOON. AREAS THAT SEE THE LOWEST RH VALUES WILL GENERALLY SEE THE LOWEST CHANCES FOR PRECIP THROUGH TONIGHT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 507 AM EDT THU JUN 14 2012 IN THE LONG TERM...IT STILL APPEARS THAT THERE WILL BE SEVERAL OPPORTUNITIES FOR PCPN AS A RIDGE BUILDS TO THE S AND E WHILE A BROAD TROF DEVELOPS INTO THE NRN ROCKIES/NRN PLAINS. THE DEVELOPING WSW/SW FLOW INTO THE UPPER LAKES WILL OFFER THE POTENTIAL FOR SEVERAL SHORTWAVES TO PASS NEAR OR ACROSS THE AREA...AND THUS THE OPPORTUNITIES FOR PCPN. THE WSW/SW FLOW WILL ALSO GENERALLY SUPPORT ABOVE NORMAL TEMPS...AND IT COULD BECOME UNCOMFORTABLY HUMID AT TIMES GIVEN THE PERSISTENT S/SW BOUNDARY LAYER FLOW. BEGINNING FRI...SHORTWAVE LIFTING INTO NRN ONTARIO TONIGHT CONTINUES TO LIFT NE FRI WITH HEIGHT RISES DEVELOPING OVER THE UPPER LAKES. AS A RESULT...SFC BOUNDARY ASSOCIATED WITH WAVE WILL WASH OUT. THIS RESULTS IN MOISTURE AXIS/THETA-E RIDGE STALLING OUT OVER THE AREA...RESULTING IN SOME RISK OF SHRA/TSRA. AS PRES GRADIENT WEAKENS IN THE AFTN...LAKE BREEZES MAY DEVELOP...AND IF SO...THAT WILL BECOME A FOCUS FOR ISOLD/SCT CONVECTION UNDER MOISTURE AXIS. OVERALL...THE ONGOING HEIGHT RISES SHOULD WORK TO LIMIT COVERAGE OF CONVECTION THU. EXPECT MAX TEMPS AWAY FROM LAKE MODERATION TO RISE INTO THE LOW/MID 80S. FRI NIGHT/SAT...MODELS HAD SHOWN SOME IMPORTANT DIFFERENCES ON TRACK OF SHORTWAVE THAT MIGHT IMPACT UPPER MI. THE ECMWF HAS BEEN VERY CONSISTENT DEVELOPING A CONVECTIVELY ENHANCED SHORTWAVE OVER THE CNTRL PLAINS THU NIGHT AND THEN TRACKING IT NE TO UPPER MI SAT. TREND OF OTHER 00Z GUIDANCE HAS BEEN TOWARD THE ECMWF. THAT SAID...MUCH WILL DEPEND ON CONVECTIVE DEVELOPMENT THU NIGHT AND WHETHER THAT SPINS UP A SHORTWAVE THAT MAINTAINS ITSELF AS IT MOVES NE. FOR NOW...PLAN TO LEAN FCST TOWARD THE ECMWF...WHICH OVERALL RESULTS IN LITTLE CHANGE TO INHERITED FCST. FRI NIGHT SHOULD TREND TOWARD DRY WEATHER BTWN SHORTWAVES. CHC OF SHRA/TSRA WILL THEN INCREASE SAT...MAINLY OVER THE W HALF AS SHORTWAVE LIFTS NE INTO THE AREA. MEDIUM RANGE GUIDANCE IS IN BETTER AGREEMENT IN TIMING A STRONGER SHORTWAVE TO PASS OVER OR JUST NW OF THE UPPER LAKES SAT NIGHT/SUN MORNING...RESULTING IN A DECENT SHOT OF SHRA/TSRA SAT NIGHT. BUMPED POPS UP TO HIGH CHC GIVEN INCREASING MODEL AGREEMENT. IF AGREEMENT CONTINUES IN NEXT SET OF MODEL RUNS...POPS WILL NEED TO BE INCREASED AGAIN. SHOULD BE A TREND TOWARD A PERIOD OF DRY WEATHER SUN/SUN NIGHT IN THE WAKE OF THE SHORTWAVE...AND FCST WILL REFLECT A TREND TOWARD THAT IDEA. FCST FOR THE FIRST HALF OF THE WORK WEEK IS UNCERTAIN WITH REGARD TO PCPN CHANCES. SW/WSW MID LEVEL FLOW WILL BE SUPPORTIVE OF SHORTWAVES MOVING OVER OR NEAR THE UPPER LAKES...AND THERE'S LITTLE CONFIDENCE IN TIMING WAVES AT THIS TIME RANGE. IN ADDITION...GIVEN THE TIME OF YEAR...EVEN SUBTLE WAVES CAN EASILY GENERATE CONVECTION. UNFORTUNATELY...THIS BASICALLY RESULTS IN BROAD BRUSH MOSTLY CHC POPS MON THRU WED SINCE OVERALL PATTERN IS FAVORABLE FOR CONVECTION AT TIMES. THERE IS DISAGREEMENT ON HOW MUCH ENERGY WILL WORK E INTO THE NRN PORTION OF THE ERN RIDGE EARLY NEXT WEEK. THE ECMWF IS MORE AGGRESSIVE WITH THE EWD PUSH OF SHORTWAVES. THIS OPENS THE DOOR FOR THE POTENTIAL OF PCPN EPISODES TO BE MORE SIGNIFICANT AS WAVES AND ASSOCIATED FORCING TRACK MORE FAVORABLY THRU THE UPPER LAKES. FOR THE MOMENT...THERE IS SOME AGREEMENT IN THE MEDIUM RANGE MODELS FOR STRONGER SHORTWAVES TO PASS NEAR THE AREA MON AFTN/NIGHT AND WED. IF SO...BETTER CHANCES OF PCPN WILL OCCUR AT THOSE TIMES. GIVEN AN ACTIVE UPPER JET AND RATHER STRONG SHORTWAVES...THERE WILL PROBABLY BE A COUPLE OF SVR WX EPISODES ACROSS THE NCNTRL STATES TO GREAT LAKES DURING THE FIRST HALF OF NEXT WEEK. WHETHER UPPER MI IS AFFECTED BY SVR STORMS WILL DEPEND ON HOW FAR N INSTABILITY BUILDS AHEAD OF EACH SHORTWAVE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 144 PM EDT THU JUN 14 2012 PERSISTENT SHIELD OF SHOWERS WITH EMBEDDED TS HAS BEEN PASSING THROUGH IWD THIS MORNING AND SLOWLY ENCROACHING ON CMX AT THE START OF THE PERIOD. THIS SHIELD IS ENCOUNTERING SOME RATHER DRY AIR TO THE EAST...SO IT SHOULD STAY OUT OF SAW THROUGH EARLY EVENING. THERE IS ALSO A CONCERN OF WINDS PICKING UP QUICKLY UP BEHIND THE SHOWERS AT IWD AND CMX AS A STRONG PRESSURE GRADIENT HAS DEVELOPED. SUSTAINED WINDS MAY APPROACH 40KTS AT TIMES AT HIGHER TERRAIN LOCATIONS...BUT CONFIDENCE IS LOW AS TO HOW LONG THIS WILL LAST. THE GENERAL SHIELD OF PRECIP WILL CONTINUE SLOWLY EASTWARD THROUGH TONIGHT AND INTO FRIDAY MORNING AS THE RESPONSIBLE COLD FRONT STALLS OUT OVER CENTRAL AND EASTERN UPPER MI. EXPECT THE COVERAGE OF PRECIP TO GRADUALLY DWINDLE...SO HAVE LEFT MENTION OUT OF SAW TAF ATTM. LLWS WILL DEVELOP AT ALL SITES THIS EVENING AHEAD OF THE COLD FRONT...BUT SHOULD DIMINISH AS IWD AFTER THE COLD FRONT PASSES AFTER 06Z. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 507 AM EDT THU JUN 14 2012 A LOW PRESSURE SYSTEM WILL BRING A TIGHT PRESSURE GRADIENT ACROSS UPPER MICHIGAN/LAKE SUPERIOR THRU TONIGHT AS IT MOVES FROM MANITOBA TO HUDSON BAY. EXPECT WINDS TO BE IN THE 15 TO 25 KNOT RANGE...WITH STRONGEST GUSTS IN EASTERN LAKE SUPERIOR. WINDS FOR THE REMAINDER OF THE FORECAST PERIOD SHOULD BE LESS THAN 20 KNOTS. ADDITIONALLY...WITH WARM MOIST AIR FLOWING OVER THE RELATIVELY COOL WATERS OF LAKE SUPERIOR...EXPECT SOME AREAS OF FOG TO DEVELOP ONCE RAINFALL OCCURS ON THE LAKE. ONCE THE FOG DEVELOPS...IT SHOULD LINGER INTO AT LEAST EARLY TUE. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && UPDATE...TK SHORT TERM...TITUS LONG TERM...ROLFSON AVIATION...TK MARINE...TITUS
Hazardous weather outlook, Jun 14, 5:52 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 552 AM EDT THU JUN 14 2012 MIZ002-009-151200- ONTONAGON-GOGEBIC- 552 AM EDT THU JUN 14 2012 /452 AM CDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS... LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED. MIZ001-003>007-010>014-084-085-151200- KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 552 AM EDT THU JUN 14 2012 /452 AM CDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER WESTERN UPPER MICHIGAN THIS AFTERNOON AND TONIGHT AND ACROSS CENTRAL UPPER MICHIGAN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-151200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 552 AM EDT THU JUN 14 2012 /452 AM CDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TODAY AND TONIGHT AND OVER EASTERN LAKE SUPERIOR TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN LAKE SUPERIOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-151200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 552 AM EDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Special weather statement, Jun 14, 1:13 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 113 PM EDT THU JUN 14 2012 MIZ002-009-142000- ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 113 PM EDT THU JUN 14 2012 /1213 PM CDT THU JUN 14 2012/ ...GUSTY WINDS POSSIBLE THROUGH MID AFTERNOON... A DECAYING COMPLEX OF SHOWERS AND THUNDERSTORMS HAS INDUCED A STRONG PRESSURE GRADIENT ACROSS WESTERN LAKE SUPERIOR AND THE BAYFIELD PENINSULA LATE THIS MORNING. AS THE BACKSIDE OF THE SHOWERS PASSES BY EARLY THIS AFTERNOON...GUSTY SOUTHEAST WINDS TO 50 MPH MAY OCCUR...ESPECIALLY ACROSS THE HIGHER TERRAIN. KLUBER
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:18 PM EDT | Small Craft Advisory | MQT | 37 hr |
Nearby
Special Marine Warnings in Michigan, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.